Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Cortizone shot, nerve shot, bruising on eyelid, forearm, shoulder, headache, taken Neurontin, Vicodin

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Question
On friday I and a cortizone shot in my lower back and also a nerve shot by my C2. Since then I have unexplained XXXXXXX purple bruising on my eye lid, forearm and shoulder. Along with the unexplained bruising I have a terrible headache, moodyness, ear pain. I take nerontin regularly and vicodin when needed with no headache relief.
Posted Tue, 8 May 2012 in Brain and Spine
 
 
Answered by Dr. Kiran Kumar 20 minutes later
Hi,

Thanks for your query.

You have mentioned that you have unexplained XXXXXXX purple bruising on my eye lid, forearm and shoulder. And this followed your cortisone injections over low back and at C2 level.

You bruising is suggestive of Ecchymosis. Ecchymosis can be due to multiple cause. Since you are taking the steroid injections, there could mild coagulation abnormality or bruising due to the effect of steroid persay. In your case this is the most likely cause.

Some times however, if there blockage of veins which drains the upper limbs and head and neck, it can cause such bruising. You should get evaluated by your physician at the earliest. A dopper Ultrasond will be recommended to assess the vascular status of your neck and upper limbs.

You are on Neurontin (Gabapentin) for headache. Gabapentin is an antiepileptic which is helpful in certain kind of pain. Its specifically recommended in Neuropatic Pain. For headaches, gabapntin is not the usual medications. Your head ache also need further evaluation as its peristent. Sinus Related Issues, Intracranial Lesions, Migrane, Ear related problems etc can cause such headaches.

Please get your self evaluated by a primary physician at the earliest

Hope this answers your query.
Please get back if you need any further information.

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
 
Follow-up: Cortizone shot, nerve shot, bruising on eyelid, forearm, shoulder, headache, taken Neurontin, Vicodin 12 hours later
I take nerontin for relief of nerve pain due to spinal stenosis in my neck and thoratic spine. So what is might be causing
 
 
Answered by Dr. Kiran Kumar 19 hours later
Hi,
Thanks.

Neurontin can be used for neuropathic pain in spinal stenosis. However, its unlikely to be related to the bruising which has happened over your eyelid, forearm and shoulder.

This suggests coagulation abnormality which has to be evaluated with laboratory tests.A dopper Ultrasond is recommended to assess the vascular status of your neck and upper limbs.

Coagulation Profile, Platelets counts will be required for assessment.

Do get it after consulting your physician.

Take care


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor